MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Contamination (1120); Mechanical Jam (2983); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a3b, gender: unknown/not provided.Section a5, ethnicity: unknown/not provided.Section a6, race: unknown/not provided.Section d6a, if implanted, give date: not applicable.There is no indication the lens was implanted.Section d6b, if explanted, give date: not applicable.There is no indication the lens was implanted.Therefore, it was not explanted.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) got stuck inside the cartridge.The iol was not clear as it had a scratch and debris.The iol did not contact the patient and was not inserted into the patient¿s left eye.However, the incision was enlarged.The procedure was completed with a different jnj lens of the same model and diopter.The patient outcome was reported as ¿not sure¿.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: mar 19, 2025.Section h3: evaluated by manufacturer? yes.Device evaluation: the complaint product and foreign material were received.Visual inspection under magnification revealed the handpiece was received with the plunger rod fully advanced; the plunger rod was observed to be bent.Viscoelastic residue was observed throughout the cartridge; stress marks were observed on the cartridge tip but were in specification for a used device.The cartridge tip was bent.No issues were observed with device assembly, plunger rod tip, and plunger rod advancement.A brown substance was observed on the lens module lid.The lens was cut and one lens half was received coated in viscoelastic residue.A brown material was also observed on the lens.The lens module and lens was forwarded to eag laboratories for analysis.Per eag laboratories, the material was consistent with a mixture containing sodium hyaluronate and a urea-formaldehyde resin glue.The fourier transform infrared spectroscopy (ftir) spectrum raw data output file generated by eag laboratories was compared against the manufacturing process ftir library and did not yield any results with at least a 0.9000 correlation.The top hit was "87003-434 clean room paper" with a 0.3473 correlation.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21186439
Report Number3012236936-2025-000016
Device Sequence Number4222418
Product Code HQL
UDI-Device Identifier05050474731776
UDI-Public(01)05050474731776(17)270822
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date01/18/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale